Alert archive / North Dakota / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 239, NWS Bismarck, ND

August 10, 20164 counties in North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Aug 10, 2016, 9:35 PM CDT for 4 counties in North Dakota. It was in force for 55 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 10, 2016, 9:35 PM CDT (02:35 UTC)
Expired
Aug 10, 2016, 10:30 PM CDT
In force
55 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
2.0 in
Wind
60.0 mph

Counties Burleigh County, ND, Emmons County, ND, Morton County, ND, Oliver County, ND

The radar

The Bismarck radar (KBIS), 15 km from the middle of the area, began a volume at 02:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 10, 9:40 PM CDTHAIL 1.754 E Crown Butte Lake, NDONGOING AT THE TIME OF THE CALL.
Aug 10, 9:42 PM CDTHAIL 2.54 E Crown Butte Lake, NDFACEBOOK REPORT. TENNIS BALL SIZE HAIL WEST OF MANDAN BY THE HIGHWAY 25 I-94 TRUCK STOP.
Aug 10, 9:51 PM CDTHAIL 1.754 Nnw Mandan, NDFACEBOOK REPORT AND PICTURE. GOLF BALL SIZE HAIL ON THE NORTHWEST SIDE OF MANDAN.
Aug 10, 9:51 PM CDTHAIL 23 N Mandan, NDTIME ESTIMATED FROM RADAR. REPORT RELAYED VIA SOCIAL MEDIA. GOLF BALL SIZE HAIL AND LARGER.
Aug 10, 9:55 PM CDTHAIL 2Mandan, ND1.80 INCHES OF RAINFALL IN 20 MINUTES. HIGHEST GUST 41 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 10, 5:59 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 2.6 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2016-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1983 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2016-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 118 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1983 J/kg
Mixed-layer CIN
-114 J/kg
Mixed-layer LCL
863 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
118 m²/s²
0-3 km storm-relative helicity
196 m²/s²
Significant tornado parameter
1.0
Supercell composite
8.6

Open this sounding in Storm Lab

The text

As transmitted.

716 
WUUS53 KBIS 110235
SVRBIS
NDC015-029-059-065-110330-
/O.NEW.KBIS.SV.W.0239.160811T0235Z-160811T0330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
935 PM CDT WED AUG 10 2016

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN OLIVER COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
  SOUTHERN BURLEIGH COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
  NORTHWESTERN EMMONS COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
  NORTHEASTERN MORTON COUNTY IN SOUTH CENTRAL NORTH DAKOTA...

* UNTIL 1030 PM CDT

* AT 934 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 6 MILES NORTH OF LAKE HARMON TO 7 MILES WEST OF
  MANDAN TO 5 MILES SOUTHEAST OF FISH CREEK DAM...MOVING EAST AT 35
  MPH.

  HAZARD...TWO INCH HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
           WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

* SEVERE THUNDERSTORMS WILL BE NEAR...
  MANDAN AND LAKE HARMON AROUND 940 PM CDT. 
  ST. ANTHONY AROUND 955 PM CDT. 
  BISMARCK AROUND 1000 PM CDT. 
  LINCOLN AROUND 1005 PM CDT. 
  MCDOWELL DAM RECREATION AREA AROUND 1010 PM CDT. 
  MENOKEN AROUND 1020 PM CDT. 
  STERLING AROUND 1030 PM CDT. 

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
DOUBLE DITCH INDIAN VILLAGE...FORT ABRAHAM LINCOLN STATE
PARK...BALDWIN... HAZELTON RECREATION AREA...CROWN BUTTE
LAKE...PRICE...HUFF...MCKENZIE AND UNIVERSITY OF MARY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4707 10014 4678 10026 4650 10048 4669 10120
      4687 10112 4709 10100
TIME...MOT...LOC 0234Z 277DEG 29KT 4703 10096 4687 10104 4669 10114 

HAIL...2.00IN
WIND...60MPH
 
$$

AYD
4 follow-up statements
453 
WWUS53 KBIS 110245
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
945 PM CDT WED AUG 10 2016

NDC015-029-059-065-110330-
/O.CON.KBIS.SV.W.0239.000000T0000Z-160811T0330Z/
OLIVER ND-BURLEIGH ND-EMMONS ND-MORTON ND-
945 PM CDT WED AUG 10 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR SOUTHEASTERN OLIVER...SOUTHERN BURLEIGH...NORTHWESTERN EMMONS AND
NORTHEASTERN MORTON COUNTIES...

AT 943 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTHEAST OF LAKE HARMON TO NEAR MANDAN TO 7
MILES NORTHWEST OF ST. ANTHONY...MOVING EAST AT 30 MPH.

HAZARD...TWO INCH HAIL AND 60 MPH WIND GUSTS. 

SOURCE...AT 940 PM CDT...GOLF BALL SIZE HAIL WAS REPORTED 6 MILES
         WEST OF MANDAN BY A TRAINED SPOTTER. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
         WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
  ST. ANTHONY AROUND 955 PM CDT. 
  BISMARCK AROUND 1000 PM CDT. 
  LINCOLN AROUND 1005 PM CDT. 
  MCDOWELL DAM RECREATION AREA AROUND 1010 PM CDT. 
  MENOKEN AROUND 1020 PM CDT. 
  STERLING AROUND 1030 PM CDT. 

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
DOUBLE DITCH INDIAN VILLAGE...FORT ABRAHAM LINCOLN STATE
PARK...CROWN BUTTE LAKE AND THE UNIVERSITY OF MARY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4707 10014 4678 10026 4650 10048 4669 10120
      4687 10112 4709 10100
TIME...MOT...LOC 0243Z 277DEG 28KT 4702 10087 4686 10095 4668 10105 

HAIL...2.00IN
WIND...60MPH
 
$$

AYD
342 
WWUS53 KBIS 110300
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1000 PM CDT WED AUG 10 2016

NDC015-029-059-065-110330-
/O.CON.KBIS.SV.W.0239.000000T0000Z-160811T0330Z/
OLIVER ND-BURLEIGH ND-EMMONS ND-MORTON ND-
1000 PM CDT WED AUG 10 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR SOUTHEASTERN OLIVER...SOUTHERN BURLEIGH...NORTHWESTERN EMMONS AND
NORTHEASTERN MORTON COUNTIES...

AT 959 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES NORTH OF MCDOWELL DAM RECREATION AREA TO
BISMARCK TO 4 MILES EAST OF ST. ANTHONY...MOVING EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
  MCDOWELL DAM RECREATION AREA AROUND 1005 PM CDT. 
  MENOKEN AROUND 1015 PM CDT. 
  STERLING AROUND 1030 PM CDT. 

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
DOUBLE DITCH INDIAN VILLAGE...FORT ABRAHAM LINCOLN STATE
PARK...HUFF...MCKENZIE AND THE UNIVERSITY OF MARY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4707 10014 4678 10026 4650 10048 4668 10112
      4686 10105 4709 10100
TIME...MOT...LOC 0259Z 283DEG 31KT 4698 10066 4681 10072 4664 10082 

HAIL...1.25IN
WIND...60MPH
 
$$

AYD
000 
WWUS53 KBIS 110317
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1017 PM CDT WED AUG 10 2016

NDC065-110326-
/O.CAN.KBIS.SV.W.0239.000000T0000Z-160811T0330Z/
OLIVER ND-
1017 PM CDT WED AUG 10 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OLIVER COUNTY IS
CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR
SOUTH CENTRAL NORTH DAKOTA.

LAT...LON 4707 10014 4678 10026 4650 10048 4666 10104
      4685 10088 4709 10087
TIME...MOT...LOC 0316Z 280DEG 26KT 4699 10050 4678 10059 4660 10075 

$$

NDC015-029-059-110330-
/O.CON.KBIS.SV.W.0239.000000T0000Z-160811T0330Z/
BURLEIGH ND-EMMONS ND-MORTON ND-
1017 PM CDT WED AUG 10 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR SOUTHERN BURLEIGH...NORTHWESTERN EMMONS AND NORTHEASTERN MORTON
COUNTIES...

AT 1016 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES SOUTH OF REGAN TO NEAR MENOKEN TO 7 MILES
EAST OF ST. ANTHONY...MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
  MENOKEN AROUND 1020 PM CDT. 

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
HUFF... FORT ABRAHAM LINCOLN STATE
PARK...BALDWIN...MCKENZIE...HAZELTON RECREATION AREA AND UNIVERSITY
OF MARY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4707 10014 4678 10026 4650 10048 4666 10104
      4685 10088 4709 10087
TIME...MOT...LOC 0316Z 280DEG 26KT 4699 10050 4678 10059 4660 10075 

HAIL...0.88IN
WIND...60MPH
 
$$

AYD
601 
WWUS53 KBIS 110322
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1022 PM CDT WED AUG 10 2016

NDC015-029-059-110332-
/O.EXP.KBIS.SV.W.0239.000000T0000Z-160811T0330Z/
BURLEIGH ND-EMMONS ND-MORTON ND-
1022 PM CDT WED AUG 10 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BURLEIGH...
NORTHWESTERN EMMONS AND NORTHEASTERN MORTON COUNTIES WILL EXPIRE AT
1030 PM CDT...
            
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR
SOUTH CENTRAL NORTH DAKOTA.

LAT...LON 4707 10014 4678 10026 4650 10048 4666 10104
      4685 10088 4709 10087
TIME...MOT...LOC 0319Z 277DEG 29KT 4699 10050 4678 10059 4660 10075 

$$

AYD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 9:27 PM CDT, 8 minutes earlier.

Area forecast discussion, Aug 10, 9:27 PM CDT, 8 minutes before
Area Forecast Discussion
National Weather Service Bismarck ND
927 PM CDT WED AUG 10 2016

.UPDATE...
Issued at 927 PM CDT Wed Aug 10 2016

After coordination with SPC, we have decided to remove the far
western counties in the existing severe thunderstorm watch, from
Burke county south to Adams county. Updates to text products
forthcoming.

UPDATE Issued at 858 PM CDT Wed Aug 10 2016

Coordinated with SPC to remove the far western counties including
Williams, Mckenzie, and Billings. Rest of counties remain in the
severe thunderstorm watch until 1am cdt Thursday.

UPDATE Issued at 654 PM CDT Wed Aug 10 2016

A severe thunderstorm watch, number 441 has been issued until 1am
cdt Thursday. Updates to text products have been sent.

&&

.SHORT TERM...(This evening through Thursday)
Issued at 258 PM CDT Wed Aug 10 2016

Convection rapidly developed late morning over our southeast
counties resulting in severe thunderstorm warnings and a flash
flood warning. Per coordination with SPC included Dickey county in
a severe thunderstorm watch, although activity has tapered off the
past hour. Storms have been elevated, north of the warm front and
supported by low level jet. Surface low is currently located over
western South Dakota, helping advect low level moisture over our
region. Current dewpoints range from low 60s northwest to
mid/upper 60s southeast. Main concerns for the forecast are
convective trends, both across the southeast, but also in
northwest and central, where high res models are developing
convection today and this evening. Latest HRRR brings storms into
the northwest by 22z. The SREF calibrated severe thunderstorm
probability output shows an enhanced probability of severe over
this area at 00z, while also showing a higher probability of severe
over south central ND this evening. These solutions, especially
over the northwest, seem reasonable with water vapor imagery
showing closed upper low over north central Montana with a short
wave rotating around the base toward eastern Montana.

Otherwise, should see a gradual decrease in activity overnight as
surface low reaches the eastern Dakotas by 12Z Thu, with some
lingering showers and thunderstorms possible east in the morning.

.LONG TERM...(Thursday night through Wednesday)
Issued at 258 PM CDT Wed Aug 10 2016

Overall, a drier pattern expected through the extended. Temps will
initially be cooler as the system currently affecting the area
passes to our east. Upper level ridge builds across the western
CONUS by the weekend, with the Northern Plains in northwest flow.
Highs will warm back to the 80s by Sunday, approaching 90 by
Monday across the west and south.

&&

.AVIATION...(For the 00Z TAFS through 00Z Thursday evening)
Issued at 654 PM CDT Wed Aug 10 2016

Severe thunderstorms possible until around midnight for
KMOT/KBIS/KJMS. Otherwise mvfr to ifr cigs expected at KJMS after
07z to 17z Thursday.

&&

.BIS Watches/Warnings/Advisories...
NONE.
&&

UPDATE...KS
SHORT TERM...JNS
LONG TERM...JNS
AVIATION...KS
Hazardous weather outlook, Aug 10, 9:04 PM CDT, 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
904 PM CDT WED AUG 10 2016

NDZ002>005-010>013-018>023-025-033>037-041-042-044>048-050-051-
120215-
BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE-
DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-STARK-MORTON-
BURLEIGH-KIDDER-STUTSMAN-HETTINGER-GRANT-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
904 PM CDT WED AUG 10 2016 /804 PM MDT WED AUG 10 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...REST OF TONIGHT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1AM CDT
THURSDAY. THUNDERSTORMS ARE POSSIBLE WITH LARGE HAIL AND DAMAGING
WINDS. PLEASE SEE WWW.WEATHER.GOV/BIS FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS CAN CALL THE NATIONAL WEATHER SERVICE AT 1-800-247-0212
WITH YOUR STORM REPORTS.

NDZ001-009-017-031-032-040-043-120215-
DIVIDE-WILLIAMS-MCKENZIE-GOLDEN VALLEY-BILLINGS-SLOPE-BOWMAN-
904 PM CDT WED AUG 10 2016 /804 PM MDT WED AUG 10 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

KS

In the hours before

Local storm report, Aug 10, 8:27 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
827 PM CDT WED AUG 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0822 PM     HAIL             7 ENE HEBRON            46.95N 101.91W
08/10/2016  E2.50 INCH       MORTON             ND   PUBLIC

            ONGOING AT THE TIME OF CALL.

&&

ZH
Local storm report, Aug 10, 8:33 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
833 PM CDT WED AUG 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     TSTM WND GST     1 W GLEN ULLIN          46.82N 101.85W
08/10/2016  M67 MPH          MORTON             ND   AWOS

            GLEN ULLIN AIRPORT OBSERVATION... PEAK GUST.

&&

JVINING
Local storm report, Aug 10, 8:44 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
844 PM CDT WED AUG 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     HAIL             10 NE RICHARDTON        47.00N 102.20W
08/10/2016  M1.00 INCH       STARK              ND   TRAINED SPOTTER

            RAINFALL WAS 1.10 INCHES WITH ESTIMATED
            WINDS TO 60 MPH. HAIL LASTED 10 MINUTES.

&&

NWS BISMARCK ND
IRIS SYSTEM
Local storm report, Aug 10, 8:49 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
849 PM CDT WED AUG 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 PM     TSTM WND GST     4 NE GLEN ULLIN         46.86N 101.78W
08/10/2016  E75 MPH          MORTON             ND   LAW ENFORCEMENT

            70-75 MPH WINDS ESTIMATED AT THE HIGHWAY 49 EXIT ON
            INTERSTATE 94 NEAR GLEN ULLIN. ZERO VISIBILITY IN THE
            HIGH WIND AND HEAVY RAIN.

&&

NHEINERT
Local storm report, Aug 10, 9:15 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
915 PM CDT WED AUG 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 PM     HAIL             5 NW NEW SALEM          46.90N 101.49W
08/10/2016  E1.00 INCH       MORTON             ND   TRAINED SPOTTER

            A FEW QUARTER SIZE PIECES OF HAIL.

&&

ZH
Local storm report, Aug 10, 9:26 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
926 PM CDT WED AUG 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0846 PM     HAIL             8 NE GLEN ULLIN         46.90N 101.71W
08/10/2016  E3.00 INCH       MORTON             ND   PUBLIC

            REPORT RELAYED VIA SOCIAL MEDIA PICTURE.
            TIME ESTIMATED FROM RADAR.

&&

ZH

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 7:31 PM CDTSevere Thunderstorm WarningBISDunn, McLean, Mercer59 min
Aug 10, 7:39 PM CDTSevere Thunderstorm WarningBISDunn, Mercer, Morton, Stark66 min
Aug 10, 7:43 PM CDTTornado WarningBISMorton, Stark32 min
Aug 10, 8:10 PM CDTTornado WarningBISMorton35 min
Aug 10, 8:22 PM CDTSevere Thunderstorm WarningBISMercer, Morton, Oliver53 min
Aug 10, 9:15 PM CDTSevere Thunderstorm WarningBISBurleigh, Morton, Oliver45 min
Aug 10, 10:29 PM CDTAreal Flood AdvisoryBISFoster, Wells6 hr
Aug 10, 11:17 PM CDTSpecial Weather StatementBISDivide28 min
Aug 10, 11:24 PM CDTSpecial Weather StatementBISWilliams36 min
Aug 10, 11:28 PM CDTSpecial Weather StatementBISWilliams32 min
Aug 10, 11:51 PM CDTAreal Flood WarningBISDickey36 hr
Aug 10, 11:52 PM CDTSpecial Weather StatementBISWilliams38 min
Aug 10, 11:59 PM CDTSpecial Weather StatementBISDivide46 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.